Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 79, NWS Glasgow, MT

July 31, 2012Richland County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 31, 2012, 2:54 AM MDT for Richland County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 2:54 AM MDT (08:54 UTC)
Expired
Jul 31, 2012, 3:30 AM MDT
In force
36 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

County Richland County, MT

The radar

The Glasgow radar (KGGW), 172 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3510 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS55 KGGW 310854
SVRGGW
MTC083-310930-
/O.NEW.KGGW.SV.W.0079.120731T0854Z-120731T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
254 AM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RICHLAND COUNTY IN NORTHEAST MONTANA...

* UNTIL 330 AM MDT.

* AT 249 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF LAMBERT...OR 25
  MILES WEST OF SIDNEY...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  LAMBERT...SIDNEY AND FAIRVIEW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

DAMAGING WINDS UP TO 75 MPH MPH WERE REPORTED IN 35 MILES WEST OF 
SIDNEY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4740 10405 4756 10460 4762 10460 4762 10477
      4764 10485 4793 10485 4796 10405
TIME...MOT...LOC 0852Z 270DEG 40KT 4778 10465

$$

GFF
WEATHER.GOV/GLASGOW
1 follow-up statement
682 
WWUS55 KGGW 310929
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
329 AM MDT TUE JUL 31 2012

MTC083-310939-
/O.EXP.KGGW.SV.W.0079.000000T0000Z-120731T0930Z/
RICHLAND-
329 AM MDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND COUNTY WILL
EXPIRE AT 330 AM MDT...

AT 326 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHEAST OF SIDNEY...MOVING TO THE EAST AT 45
MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED
SEVERE SO THE WARNING WAS ALLOWED TO EXPIRE. 

LAT...LON 4740 10405 4756 10460 4762 10460 4762 10477
      4764 10485 4793 10485 4796 10405
TIME...MOT...LOC 0929Z 270DEG 40KT 4776 10404

$$


WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:12 PM MDT, 6 hours 42 minutes earlier.

Area forecast discussion, Jul 30, 8:12 PM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
812 PM MDT MON JUL 30 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
CONVECTIVE ACTIVITY HAS DECLINED IN INTENSITY OVER SOUTHWEST PARTS
OF THE CWA. NONETHELESS...Q-VECTOR CONVERGENCE AHEAD OF A LITTLE SHORTWAVE
IMPULSE IN THE MID-LEVEL FLOW IS FORECAST BY THE GFS MODEL TO CONTINUE
OVER NORTHEAST MONTANA THROUGH TUESDAY MORNING...WITH THIS ENERGY
GRADUALLY MOVING EASTWARD. CURRENT RADAR ALSO SHOWS A FAIRLY LARGE AREA OF
PRECIPITATION WEST OF THE CWA. THUS HAVE INCREASED THE COVERAGE FOR
SIGNIFICANT POPS TO MOST OF THE CWA OVERNIGHT. SHOWER ACTIVITY
COULD ALSO BE FED BY MOISTURE ADVECTION AS THE LOW LEVEL JET
INCREASES DIURNALLY TONIGHT AHEAD OF A TROUGH OF LOW PRESSURE TO
THE WEST. MARTIN

PREVIOUS FORECAST...
LARGE AREA OF UPPER LEVEL HIGH PRESSURE WILL REMAIN
ANCHORED OVER THE SOUTHERN HIGH PLAINS THROUGH WEDNESDAY. AN UPPER
LEVEL TROUGH OVER THE NORTHEAST PACIFIC WILL SEND SHORTWAVES
ACROSS THE PAC NW AND WRN CANADA AND EFFECTIVELY FLATTEN THE
NORTHWARD EXTENT OF THE RIDGE OVER MT. THE FIRST SUCH SHORTWAVE
CURRENTLY OVER SOUTHEAST BRITISH COLUMBIA WILL CONTINUE MOVING
NORTHEAST TONIGHT...PULLING THE BETTER DYNAMICS ASSOCIATED WITH IT
NORTH OF MT. HOWEVER...STEEP MID LEVEL LAPSE RATES RIDING OVER THE
HIGHER TERRAIN OF CENTRAL MT WILL TIE INTO DEVELOPING LOW PRESSURE
AT THE SURFACE...DECENT BULK SHEAR...INCREASING WEAK TO MODERATE
LOW LEVEL JET AND ASSOCIATED POLEWARD MOISTURE TRANSPORT OVER ERN
MT TO RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS
TONIGHT...FOCUSED MAINLY SOUTH OF THE MISSOURI RIVER. ANY STORMS
THAT MOVE IN EARLY IN THE EVENING WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY WINDS 45 TO 55 MPH AND A SMALL PROBABILITY OF 60+
MPH.

THE SURFACE BOUNDARY WILL MOVE THROUGH TUESDAY MORNING AND WINDS
WILL SHIFT TO THE NW. COULD GET BREEZY IN THE 10 TO 20 MPH RANGE
IN THE AFTERNOON AS PRESSURE GRADIENT TIGHTENS. NO REAL COLD AIR
ADVECTION FOR TUESDAY...SO HIGHS WILL BE SIMILAR TO TODAY...IF NOT
SLIGHTLY WARMER. LOOKS LIKE A SIMILAR PATTERN FOR TUESDAY NIGHT INTO
WEDNESDAY WITH YET ANOTHER SHORTWAVE DAMPING OUT AS IT BUCKS INTO
THE RIDGE OVER MT AND WEAK LOW PRESSURE AT THE SURFACE POTENTIALLY
FOCUSING SOME ISOLATED CONVECTION OVERNIGHT INTO WED
MORNING...AGAIN MAINLY ACROSS THE SOUTHERN TIER OF NE MT.
CONFIDENCE A LITTLE LOWER FOR TUES NIGHT SO KEPT RAIN CHANCES IN
THE SLIGHT CATEGORY.

THERE SHOULD BE A HEIGHTENED AWARENESS OF FIRE DANGER TUESDAY
AFTERNOON WITH RELATIVE HUMIDITIES EXPECTED TO DROP INTO THE 10 TO
15 PERCENT RANGE AND NORTHWEST WINDS TO BLOW 10 TO 15 MPH WITH
HIGHER GUSTS ACROSS AREAS ALONG AND SOUTH OF THE MISSOURI BREAKS.
HELD OFF ON ISSUING A RED FLAG WARNING AFTER COORDINATING WITH
SURROUNDING OFFICES ON THIS MARGINAL MID-SUMMER EVENT. MOYER

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...

THE MAIN STORY IN THE LONG TERM FORECAST PERIOD IS THE STORM
SYSTEM WHICH WILL PROVIDE SOME RELIEF FOR NORTHEAST MONTANA IN
THE FORM OF COOLER TEMPERATURES AND THE CHANCE FOR SOME GOOD
WETTING RAINS. THE TIME FRAME FOR THESE STORM WILL BE FROM FRIDAY
MORNING THROUGH SATURDAY MORNING WITH MAINLY HOT AND DRY
CONDITIONS ON EITHER SIDE OF IT.

THE TIGHT UPPER LEVEL SHORT WAVE TROUGH...AT TIMES A SMALLER BUT
POTENT CLOSED UPPER LOW SYSTEM...WHICH WILL PROVIDE NORTHEAST
MONTANA WITH THESE WEEKEND STORMS...GOES THROUGH AN INTERESTING
TRANSITION LATE WEDNESDAY NIGHT. PREVIOUS TO WEDNESDAY IT IS A
LOBE EXTENSION OF THE YUKON/ALASKAN LOW CENTER. BY WEDNESDAY
NIGHT...THE YUKON/ALASKA LOW PASSES IT TRAPEZE STYLE...AS ANOTHER
LOBE EXTENSION...TO THE LARGER HUDSON BAY UPPER LOW CENTER. THE
UPPER LOW COMPLEX CENTERED OVER HUDSON BAY GRABS HOLD OF IT AND
SWEEPS IT ALONG THE EASTERN SLOPES OF THE CANADIAN FRONT RANGE AND
THE US NORTHERN HIGH PLAINS. THIS TRAJECTORY WILL BRING THE SMALL
CLOSED UPPER LOW OVER OUR CWA THROUGH THE EARLY PORTIONS OF THIS
COMING WEEKEND.

LONG TERM MODEL QPF SOLUTIONS SHOW FAIRLY GOOD AGREEMENT WITH
WIDESPREAD WETTING RAINS FOR OUR CWA FROM 12Z ON FRIDAY THROUGH
06Z ON SATURDAY WITH QUICK CLEARING ON ITS HEELS FROM THE WEST AS
THE UPPER LEVEL RIDGE RAPIDLY RE-BUILDS THROUGH THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES SATURDAY...THEN QUICKLY FLATTENS
INTO A ZONAL FLOW TO END THE FORECAST PERIOD. BMICKELSON

PREVIOUS LONG TERM DISCUSSION...WEAK SHORTWAVE MOVING EAST ALONG
MT/SASK BORDER WEDNESDAY NIGHT WILL FLATTEN RIDGE INTO A NEARLY
ZONAL FLOW FOR THURSDAY.

UPPER TROUGH MOVING SOUTHEAST FROM NORTHERN BRITISH COLUMBIA WILL
PASS THROUGH MONTANA AND SASKATCHEWAN THURSDAY NIGHT AND FRIDAY.
THE SYSTEM WILL BRING A COLD FRONT THROUGH NORTHEAST MONTANA
THURSDAY NIGHT. THIS FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA. MOISTURE APPEARS TO BE LIMITED BUT
THERE IS GOOD UPPER LEVEL DYNAMICS WITH THIS SYSTEM. FRIDAY WILL
BE BREEZY AND COOLER WITH STRONG ENOUGH NORTHWEST WINDS THAT A
LAKE WIND ADVISORY IS LIKELY FOR FORT PECK LAKE.

NORTHWEST FLOW ALOFT WILL LINGER INTO SATURDAY BUT WARMER AIR WILL
START RETURNING TO THE AREA. ECMWF HAS AN UPPER RIDGE BUILDING BACK
INTO THE AREA BY SUNDAY WHILE THE GFS HAS A MORE ZONAL FLOW ALOFT.
BOTH MODELS MAINTAIN A WARMING TREND THROUGH SUNDAY BUT THE ECMWF
CONTINUES IT INTO MONDAY WHILE THE GFS WANTS TO BRING A COLD FRONT
THROUGH. AT THIS POINT WILL KEEP NEXT MONDAY'S TEMPERATURES
SIMILAR TO SUNDAY AND LET FURTHER MODEL RUNS SORT OUT THE
DIFFERENCES. FORRESTER

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR ALL TAF SITES
TONIGHT AND TUESDAY. THUNDERSTORM DEVELOPMENT TONIGHT WILL BE
ISOLATED. A REVIEW OF THE 00Z GGW SOUNDING REVEALED AN INVERTED V
WIND PROFILE SUGGESTING THAT THE MAIN THREAT FROM ANY STORM WILL
BE WIND GUSTS UP TO AROUND 40KTS PLUS. EXPECT SOME MID TO HIGH
LEVEL CEILINGS TONIGHT AND TUESDAY MORNING. GENERAL WINDS ARE
EXPECTED TO SHIFT AROUND TO THE WEST BY TUESDAY AFTERNOON. SCT

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 30, 2:36 PM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
236 PM MDT MON JUL 30 2012

MTZ016-021>023-025>027-060-310845-
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-MCCONE-DAWSON-
PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-
236 PM MDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH
TONIGHT. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
DIME SIZE AND WIND GUSTS 45 TO 55 MPH. AN ISOLATED SEVERE STORM
WITH WIND GUSTS OVER 60 MPH IS POSSIBLE EARLY THIS EVENING WEST
OF JORDAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ017>020-024-059-061-062-310845-
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
RICHLAND-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
236 PM MDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 30, 10:30 PM MDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1030 PM MDT MON JUL 30 2012

MTZ016-017-059-061-310530-
PHILLIPS-VALLEY-
1030 PM MDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA...
  EASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...

UNTIL 1130 PM MDT.

AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SACO...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   HINSDALE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4893 10681 4846 10641 4830 10730 4859 10752
TIME...MOT...LOC 0429Z 242DEG 32KT 4846 10727

SCT
WEATHER.GOV/GLASGOW
Special weather statement, Jul 30, 11:19 PM MDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1119 PM MDT MON JUL 30 2012

MTZ018-061-310615-
DANIELS-VALLEY-
1119 PM MDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN DANIELS COUNTY IN NORTHEAST MONTANA...

UNTIL 1215 AM MDT.

AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF OPHEIM...MOVING NORTHEAST
AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   OPHEIM...
   PORT OF OPHEIM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4875 10566 4857 10654 4857 10672 4885 10698
      4900 10672 4900 10587
TIME...MOT...LOC 0519Z 237DEG 36KT 4878 10669

SCT
WEATHER.GOV/GLASGOW
Special weather statement, Jul 30, 11:36 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1136 PM MDT MON JUL 30 2012

MTZ017-022-023-310630-
GARFIELD-MCCONE-VALLEY-
1136 PM MDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
  NORTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 1230 AM MDT.

AT 1133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF THE PINES REC AREA...MOVING EAST
AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
   THE PINES REC AREA...
   DUCK CREEK REC AREA...
   FORT PECK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4819 10618 4786 10604 4769 10687 4790 10698
TIME...MOT...LOC 0536Z 252DEG 37KT 4784 10681

GFF
WEATHER.GOV/GLASGOW
Local storm report, Jul 31, 1:06 AM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
106 AM MDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     7 SE DEVILS CRK REC ARE 47.56N 107.53W
07/30/2012  M60.00 MPH       GARFIELD           MT   MESONET

            SOUTH SAWMILL CREEK RAWS

1140 PM     TSTM WND GST     14 NNW HELL CREEK REC A 47.80N 107.02W
07/30/2012  M60.00 MPH       VALLEY             MT   MESONET

            KING COULEE RAWS

1155 PM     TSTM WND GST     1 WNW THE PINES RECREAT 47.84N 106.64W
07/30/2012  M58.00 MPH       VALLEY             MT   MESONET

&&

GREGF
Special weather statement, Jul 31, 1:27 AM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
127 AM MDT TUE JUL 31 2012

MTZ026-310830-
PRAIRIE-
127 AM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL AND SOUTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...

UNTIL 230 AM MDT.

AT 122 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TERRY  THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   TERRY...FALLON AND RURAL AREAS OF CENTRAL AND SOUTHERN PRAIRIE
   COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4659 10545 4660 10545 4660 10547 4662 10550
      4666 10550 4666 10557 4701 10552 4686 10502
      4686 10482 4657 10486 4657 10542
TIME...MOT...LOC 0726Z 180DEG 0KT 4669 10543

GFF
WEATHER.GOV/GLASGOW
Local storm report, Jul 31, 2:46 AM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
246 AM MDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND GST     12 SSE SPROLE           47.95N 104.94W
07/31/2012  M74 MPH          RICHLAND           MT   TRAINED SPOTTER

            TRAINED SPOTTER WITH A WIND ANEMOMETER MEASURED A 74 MPH
            GUST. SUSTAINED WINDS WERE 56 MPH.

&&

RMORGAN

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 10:30 PM MDTSpecial Weather StatementGGWValley60 min
Jul 30, 11:19 PM MDTSpecial Weather StatementGGWValley56 min
Jul 30, 11:36 PM MDTSpecial Weather StatementGGWValley54 min
Jul 31, 12:13 AM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Valley31 min
Jul 31, 1:27 AM MDTSpecial Weather StatementGGWPrairie63 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.